MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539280
Medical Device Problem Codes Positioning Failure (1158); Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation finding of stent break.Block h11: a flexima biliary stent with delivery system was received for analysis.Visual examination of the returned device found the push catheter and guide catheter kinked, the push catheter suture hole was torn, and the stent was broken.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported event of stent failure to deploy.The investigation concluded that this event and the additional observed damages were likely due to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (excessive force applied), that limited the performance of the device and contributed to the observed problems.The reported event of a "not clear mark point seen under x-ray" could not be confirmed since this can only be seen during the procedure, and it is not possible to be replicated it in the laboratory of analysis.Therefore, a review and analysis of all available information indicated the most probable cause of the reported events is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted in the common bile duct to treat a common bile duct stone during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2024.During the procedure, the ro marker band was present on the delivery system.However, it was not clearly visible under xray, and the stent could not be deployed.Another flexima biliary stent was used to complete the procedure.There were no patient complications reported as a result of this event and the patient condition after the procedure was reported to be stable.Note: this complaint has been deemed mdr reportable event based on the investigation result which revealed that the stent was broken.Please see block h11 for the full investigation details.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21689594
Report Number3005099803-2025-01084
Device Sequence Number15807492
Product Code FGE
UDI-Device Identifier08714729162599
UDI-Public08714729162599
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2026
Device Model NumberM00539280
Device Catalogue NumberM00539280
Device Lot Number0032310846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight65 KG